MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A408
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: did any piece of the needle fall inside of the patient? => no, it didn't.If so, was the needle piece removed and how? => n/a.No further information will be provided." attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Can you confirm procedure was on (b)(6) as you noted alert (awareness date of jnj employee) is (b)(6), the day before the event?.
 
Event or Problem Description
It was reported that patient underwent a coronary artery bypass graft on (b)(6) 2018 and barbed suture was used.The suture detached from the needle while closing the fascia using continuous suturing.A different device was used to complete the procedure.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information was requested and the following was obtained: can you confirm procedure was on (b)(6) as you noted alert is (b)(6), the day before the event? we confirmed both alert date and procedure date are (b)(6).Device evaluation summary: the actual device was received for evaluation.During the visual inspection of sample, the swage and attachment area were as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture piece (a) present damaged (slice, crushed) near of end until swage area and body fluids on this area, also the other end was cut that appears to be by the use of a surgical instrument.The suture piece (b) present body fluids and the end was cut that appears to be by the use of a surgical instrument.In addition, the ends of the suture pieces a and b do match.Per the sample condition of the received sample, the assignable cause of performance - pull off suture needle suggest an improper handling.

Brand Name
SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7451400
Report Number2210968-2018-72290
Device Sequence Number107257
Product Code NEW
UDI-Device Identifier10705031219335
UDI-Public10705031219335
Combination Product (Y/N)N
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1